... experienced extremely dry scaley skin in the finsl stages
Yes I had severely dry skin over my entire body. I had peeling skin for several weeks, I unfortunately had it all over my entire body (arms, legs, chest, back, face and scalp) that wherever I stopped, even areas I walked through, left a cloud of skin behind. The itching was the worst but unfortunately that was all I could treat because my skin was weeping pretty badly so my nurse told me to slow down on the showers and to stop putting lotions and mineral oil on my skin so it would slow down the weeping and allow the flakes of skin to fall off naturally without getting an infection. It worked and when I stopped putting all that stuff on my skin it seemed to help the process to go faster, the weeping slowed way down and stopped. Now that I'm over all the peeling my skin is still a little dry but using lotion in moderation helps. Sorry if I went on to much but I wasn't sure how severe your problem is/was or how else to describe what I had happen to me.
Yes, extremely dry scaly skin is a hallmark of SJS in its "lighter" manifestations, if anything so wretched is really lighter. I have had two episodes of this type of SJS, largely over my head, arms, and trunk, and I looked like "The Mummy," in the old movie. I tried to use creams and such, but nothing helped a great deal or for more than an hour or two. Warm showers with gentle real soap, no additives, and a soft cloth worked the best, and after that I would use Lac-Hydrin cream all over, but until the offending drugs were out of my system, I felt like a freak. My two episodes were caused by Zyvox and Abilify; in the latter case, just one dose was enough to trigger the SJS. If your doctor will prescribe Lac-Hydrin, ask for a vanishing cream; the lotion is extremely greasy and never seems to soak in.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Jun 2014 • 2 answers
Updated 25 Jul 2014 • 1 answer
Updated 22 Jul 2017 • 1 answer
Updated 7 Dec 2015 • 1 answer
Updated 30 May 2016 • 1 answer